Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 1, 2000, 10:47 AM CDT for Cook County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2000, 10:47 AM CDT (15:47 UTC)
- Expired
- Aug 1, 2000, 11:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Cook County, MN
The radar
The Duluth radar (KDLH), 166 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 3.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 011548 SVRDLH MNC031-011630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 1047 AM CDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COOK COUNTY IN MINNESOTA * UNTIL 1130 AM CDT * AT 1047 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 10 MILES SOUTH OF EAGLE MOUNTAIN...OR ABOUT 10 MILES WEST OF G RAND MARAIS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRAND MARAIS AROUND 1100 AM CDT THIS IS A DANGEROUS STORM WITH DAMAGING HAIL OVER ONE INCH...STAY INDOORS AWAY FROM WINDOWS. $$ STEWART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:10 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 1, 10:10 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1010 AM CDT TUE AUG 1 2000 FORECAST CONCERNS REVOLVES AROUND THUNDERSTORM CHANCES AND SEVERITY. CURRENTLY...LINE OF STRONG STORMS IN THE ARROWHEAD MOVING EAST. THIS AHEAD OF SURFACE FRONT AND ENHANCED BY OUTFLOW BOUNDARY. UPDATED EARLIER TO CLEAN UP WORDING...AND MADE A FEW CHANGES TO FORECAST. INL 12Z SOUNDING QUITE UNSTABLE WITH 3000 CAPE AND -8 LI. MSAS SHOWING STABILITIES INCREASING FROM THE WEST AS THE SURFACE DEWPOINT DROPS BACK INTO THE 50S. EXPECT A CHANCE FOR THUNDERSTORMS TO CONTINUE AHEAD OF SURFACE BOUNDARY THIS AFTERNOON AND AS VORT DROPS SOUTH FROM THE MB/OT BORDER. BUFKIT SHOWED ANY CIN GONE BY 19Z AND CHANCE FOR ISOLATED SEVERE POSSIBLE AFTER THAT ACROSS PARTS OF NORTHWEST WISCONSIN. WILL UPDATE ZONES AGAIN FOR WORDING BY NOON AND AFTER LOOKING AT LATEST MODELS. .DLH...NONE. MELDE
In the hours before
Special weather statement, Aug 1, 9:22 AM CDT, 1 hour 25 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-012000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 922 AM CDT TUE AUG 1 2000 THREAT...LARGE HAIL AND DAMAGING WIND. DISCUSSION...A COLD FRONT FROM NEAR CRANE LAKE INTO SOUTHWEST MINNESOTA WILL DROP INTO NORTHWEST WISCONSIN LATE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE FROM CANADA WILL MOVE INTO THE NORTHLAND AS WELL. THESE FEATURES WILL ACT TOGETHER ON AN UNSTABLE AIRMASS THIS AFTERNOON TO PROVIDE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND. THE AREA OF CONCERN IS NORTHWEST WISCONSIN...AND MAINLY FROM BURNETT COUNTY OVER TO PRICE COUNTY AFTER 100 PM CDT. THE ARROWHEAD AND THE SOUTH SHORE AREA MAY ALSO SEE STRONG STORMS. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTHWEST WISCONSIN. MELDE
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:47 AM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 58 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.